MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE; BULB IRRIGATION SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE; BULB IRRIGATION SYRINGE
Catalog Number 0035280
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the user found foreign material (like a black ink stain) on the bulb irrigation syringe prior to use.Per additional information from the ibc via email 01-mar-2020, there was a black material or mark just between the seal of where the bulb and syringe came together.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the device did not fail to meet relevant specifications.Visual evaluation of the returned sample noted one opened (with original packaging), bulb irrigation syringe.Visual inspection of the sample noted multiple (5) brown/black spots between the syringe body and bulb measuring an aggregate 0.30 sq mm.This is within specification per inspection procedure which states, "loose foreign matter or embedded shall not exceed an aggregate total of 0.6mm² or 1/16¿ per the dirt estimation chart." a device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the user found foreign material (like a black ink stain) on the bulb irrigation syringe prior to use.Per additional information from the ibc via email 01mar2020, there was a black material or mark just between the seal of where the bulb and syringe came together.

Brand Name
BULB TYPE IRRIGATION SYRINGE 50ML, PLASTIC STERILE
Common Device Name
BULB IRRIGATION SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9866432
Report Number1018233-2020-02025
Device Sequence Number2596255
Product Code KYZ
UDI-Device Identifier00801741049255
UDI-Public(01)00801741049255
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number0035280
Device Lot NumberNGDP0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2020
Initial Date Received by Manufacturer 03/01/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1